Open Access

A new composite implicit iterative process for a finite family of nonexpansive mappings in Banach spaces

Fixed Point Theory and Applications20062006:82738

DOI: 10.1155/FPTA/2006/82738

Received: 18 January 2006

Accepted: 23 August 2006

Published: 7 November 2006

Abstract

The purpose of this paper is to study the weak and strong convergence of implicit iteration process with errors to a common fixed point for a finite family of nonexpansive mappings in Banach spaces. The results presented in this paper extend and improve the corresponding results of Chang and Cho (2003), Xu and Ori (2001), and Zhou and Chang (2002).

[1234567891011121314151617181920]

Authors’ Affiliations

(1)
Department of Mathematics, Institute of Applied Mathematics, Hangzhou Teacher's College

References

  1. Bauschke HH: The approximation of fixed points of compositions of nonexpansive mappings in Hilbert space. Journal of Mathematical Analysis and Applications 1996,202(1):150–159. 10.1006/jmaa.1996.0308MathSciNetView ArticleMATHGoogle Scholar
  2. Browder FE: Nonlinear operators and nonlinear equations of evolution in Banach spaces. In Nonlinear Functional Analysis (Proc. Sympos. Pure Math., Vol. 18, Part 2, Chicago, Ill., 1968). American Mathematical Society, Rhode Island; 1976:1–308.Google Scholar
  3. Chang S-S, Cho YJ: The implicit iterative processes for asymptotically nonexpansive mappings. In Nonlinear Analysis and Applications: to V. Lakshmikantham on His 80th Birthday. Vol. 1, 2. Kluwer Academic, Dordrecht; 2003:369–382.Google Scholar
  4. Chang S-S, Cho YJ, Zhou H: Demi-closed principle and weak convergence problems for asymptotically nonexpansive mappings. Journal of the Korean Mathematical Society 2001,38(6):1245–1260.MathSciNetMATHGoogle Scholar
  5. Chidume CE, Zegeye H, Shahzad N: Convergence theorems for a common fixed point of a finite family of nonself nonexpansive mappings. Fixed Point Theory and Applications 2005,2005(2):233–241. 10.1155/FPTA.2005.233MathSciNetView ArticleMATHGoogle Scholar
  6. Goebel K, Kirk WA: A fixed point theorem for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 1972,35(1):171–174. 10.1090/S0002-9939-1972-0298500-3MathSciNetView ArticleMATHGoogle Scholar
  7. Górnicki J: Weak convergence theorems for asymptotically nonexpansive mappings in uniformly convex Banach spaces. Commentationes Mathematicae Universitatis Carolinae 1989,30(2):249–252.MathSciNetMATHGoogle Scholar
  8. Halpern B: Fixed points of nonexpanding maps. Bulletin of the American Mathematical Society 1967, 73: 957–961. 10.1090/S0002-9904-1967-11864-0MathSciNetView ArticleMATHGoogle Scholar
  9. Lami Dozo E: Multivalued nonexpansive mappings and Opial's condition. Proceedings of the American Mathematical Society 1973,38(2):286–292.MathSciNetView ArticleMATHGoogle Scholar
  10. Lions P-L: Approximation de points fixes de contractions. Comptes Rendus de l'Académie des Sciences de Paris Série A 1977,284(21):1357–1359.MathSciNetMATHGoogle Scholar
  11. Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society 1967, 73: 591–597. 10.1090/S0002-9904-1967-11761-0MathSciNetView ArticleMATHGoogle Scholar
  12. Reich S: Strong convergence theorems for resolvents of accretive operators in Banach spaces. Journal of Mathematical Analysis and Applications 1980,75(1):287–292. 10.1016/0022-247X(80)90323-6MathSciNetView ArticleMATHGoogle Scholar
  13. Rhoades BE: Quadratic optimization of fixed points for a family of nonexpansive mappings in Hilbert space. Fixed Point Theory and Applications 2004,2004(2):135–147. 10.1155/S1687182004309046MathSciNetView ArticleMATHGoogle Scholar
  14. Schu J: Weak and strong convergence to fixed points of asymptotically nonexpansive mappings. Bulletin of the Australian Mathematical Society 1991,43(1):153–159. 10.1017/S0004972700028884MathSciNetView ArticleMATHGoogle Scholar
  15. Shioji N, Takahashi W: Strong convergence theorems for asymptotically nonexpansive semigroups in Hilbert spaces. Nonlinear Analysis. Theory, Methods & Applications 1998,34(1):87–99. 10.1016/S0362-546X(97)00682-2MathSciNetView ArticleMATHGoogle Scholar
  16. Tan K-K, Xu H-K: The nonlinear ergodic theorem for asymptotically nonexpansive mappings in Banach spaces. Proceedings of the American Mathematical Society 1992,114(2):399–404. 10.1090/S0002-9939-1992-1068133-2MathSciNetView ArticleMATHGoogle Scholar
  17. Tan K-K, Xu H-K: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. Journal of Mathematical Analysis and Applications 1993,178(2):301–308. 10.1006/jmaa.1993.1309MathSciNetView ArticleMATHGoogle Scholar
  18. Wittmann R: Approximation of fixed points of nonexpansive mappings. Archiv der Mathematik 1992,58(5):486–491. 10.1007/BF01190119MathSciNetView ArticleMATHGoogle Scholar
  19. Xu H-K, Ori RG: An implicit iteration process for nonexpansive mappings. Numerical Functional Analysis and Optimization 2001,22(5–6):767–773. 10.1081/NFA-100105317MathSciNetView ArticleMATHGoogle Scholar
  20. Zhou Y, Chang S-S: Convergence of implicit iteration process for a finite family of asymptotically nonexpansive mappings in Banach spaces. Numerical Functional Analysis and Optimization 2002,23(7–8):911–921. 10.1081/NFA-120016276MathSciNetView ArticleMATHGoogle Scholar

Copyright

© F. Gu and J. Lu. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.